MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G09501
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D2a - additional common name: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b - additional product code: gbo, lje.E1 - customer (person): postal code: (b)(6), phone (b)(6).G4 - pma/510(k) #: k173035.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that leakage was identified at the hub of an ultrathane mac-loc locking loop multipurpose drainage catheter during an unknown procedure.A new like-device was opened to complete the procedure successfully.The patient did not experience any adverse effects or require additional procedures due to this occurrence.A video provided by the customer showed leakage coming from the cap of the mac-loc hub.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation.It was reported that leakage was identified at the hub of an ultrathane mac-loc locking loop multipurpose drainage catheter during an unknown procedure.A new like-device was opened to complete the procedure successfully.The patient did not experience any adverse effects or require additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), quality control procedures, and specifications, as well as a visual inspection, functional test, and dimensional verification of the returned device, were conducted during the investigation.One used ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter was received.The investigation confirmed the white cap / mac-loc adapter connection site passed the gap gauge requirement.During tabletop testing, a leak test confirmed fluid escaping from the cap / mac-loc adaptor connection site.A visual examination discovered the flare folded over the opening within lumen of the mac-loc adaptor.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots confirmed there were no relevant recorded nonconformances.To date, a further search of our database records revealed no additional complaints associated with the reported lot.The information provided upon review of the dhr and device evaluation suggests that the device was manufactured out of specification, and that there is evidence of additional nonconforming product in the field.Containment was performed on the complaint lot.Additionally, a nonconformance investigation and a supplier corrective action request were initiated due to this occurrence.Any request to assess for field action will be addressed in the nonconformance investigation.Cook also reviewed product labeling.The instructions for use (ifu) [ t_multi2 rev1, multipurpose drainage catheter] states the following.How supplied: "upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, inspection of the returned device, and the results of the investigation, cook medical has concluded that the main cause of failure is manufacturing related.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20895025
Report Number1820334-2024-01626
Device Sequence Number12971581
Product Code FGE
UDI-Device Identifier00827002095014
UDI-Public(01)00827002095014(17)270506(10)16042292
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG09501
Device Catalogue NumberULT8.5-38-25-P-6S-CLM-RH
Device Lot Number16042292
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer07/11/2025
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown